Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 20, NWS Nashville, TN

March 13, 2001Clay County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2001, 2:18 AM CST for Clay County, Tennessee. It was in force for 12 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2001, 2:18 AM CST (08:18 UTC)
Expired
Mar 13, 2001, 2:30 AM CST
In force
12 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Clay County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 2:25 AM CSTHail 0.75Celina, TNDime size hail was reported at Watson's Market, just south of the Kentucky border.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 130819
SVRBNA
TNC027-130830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
218 AM CST TUE MAR 13 2001

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN TENNESSEE

* UNTIL 230 AM CST

* AT 209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTH CENTRAL CLAY COUNTY...OR ABOUT 4
  MILES NORTHWEST OF CELINA...MOVING EAST AT 45 MPH.

DAMAGING WINDS AND HAIL WITH HEAVY RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 8:15 PM CST, 6 hours 3 minutes earlier.

Area forecast discussion, Mar 12, 8:15 PM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CST MON MAR 12 2001

CURRENTLY...COLD FRONT NEAR CGI-LIT-SHV LINE AND PUSING EWARD.
LINE OF TSTMS HAS FORMED ON LEADING EDGE...WITH MORE EXPLOSIVE
DEVELOPMENT ACROSS NE AR IN AREA OF BETTER INSTABILITY AND
LOW-LEVEL CONVERGENCE.

NEWEST VARIOUS DATA WOULD SUGGEST THAT THIS LINE MAY WEAKEN AS
IT MOVES INTO THE CWA BUT SHOULD HAVE NO TROUBLE HOLDING TOGETHER.
FAVORABLE AREA OF ENHANCED VERTICAL MOTION FROM JET COUPLET
EXPECTED TO ACCOMPANY COLD FRONT ACROSS THE AREA 06Z-12Z...
ALTHOUGH AIRMASS PROGGD TO BE LITTLE MORE STABLE.

FEW WARNINGS COMING OUT OF MEM-PAH BUT WILL LEAVE MENTION OF SEVERE
OUT OF ZONES EAT THIS TIME. GENERALLY...ONGOING FORECAST IN LINE
BUT WILL MAKE A FEW CHANGES TO POPS...MAINLY NERN ZONES...AND
WORDING.
07

.BNA...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.